Abstract and Applied Analysis

On the Characterization of Hankel and Toeplitz Operators Describing Switched Linear Dynamic Systems with Point Delays

M. De la Sen

Full-text: Open access

Abstract

This paper investigates the causality properties of a class of linear time-delay systems under constant point delays which possess a finite set of distinct linear time-invariant parameterizations (or configurations) which, together with some switching function, conform a linear time-varying switched dynamic system. Explicit expressions are given to define pointwisely the causal and anticausal Toeplitz and Hankel operators from the set of switching time instants generated from the switching function. The case of the auxiliary unforced system defined by the matrix of undelayed dynamics being dichotomic (i.e., it has no eigenvalue on the complex imaginary axis) is considered in detail. Stability conditions as well as dual instability ones are discussed for this case which guarantee that the whole system is either stable, or unstable but no configuration of the switched system has eigenvalues within some vertical strip including the imaginary axis. It is proved that if the system is causal and uniformly controllable and observable, then it is globally asymptotically Lyapunov stable independent of the delays, that is, for any possibly values of such delays, provided that a minimum residence time in-between consecutive switches is kept or if all the set of matrices describing the auxiliary unforced delay—free system parameterizations commute pairwise.

Article information

Source
Abstr. Appl. Anal., Volume 2009 (2009), Article ID 670314, 34 pages.

Dates
First available in Project Euclid: 16 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1268745587

Digital Object Identifier
doi:10.1155/2009/670314

Mathematical Reviews number (MathSciNet)
MR2533574

Zentralblatt MATH identifier
1200.37019

Citation

De la Sen, M. On the Characterization of Hankel and Toeplitz Operators Describing Switched Linear Dynamic Systems with Point Delays. Abstr. Appl. Anal. 2009 (2009), Article ID 670314, 34 pages. doi:10.1155/2009/670314. https://projecteuclid.org/euclid.aaa/1268745587


Export citation

References

  • T. A. Burton, Stability by Fixed Point Theory for Functional Differential Equations, Dover, Mineola, NY, USA, 2006.
  • T. A. Burton, Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Dover, Mineola, NY, USA, 2005.
  • D. Liberzon, Switching in Systems and Control, Systems and Control: Foundations and Applications, Birkhäuser, Boston, Mass, USA, 2003.
  • B. Sasu, ``Robust stability and stability radius for variational control systems,'' Abstract and Applied Analysis, vol. 2008, Article ID 381791, 29 pages, 2008.
  • J. Wang, X. Xiang, and W. Wei, ``Existence of periodic solutions for integrodifferential impulsive periodic system on Banach space,'' Abstract and Applied Analysis, vol. 2008, Article ID 939062, 19 pages, 2008.
  • Y. Tang and L. Zhou, ``Stability switch and Hopf bifurcation for a diffusive prey-predator system with delay,'' Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 1290--1307, 2007.
  • Q. Luo and X. Mao, ``Stochastic population dynamics under regime switching,'' Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 69--84, 2007.
  • L. Zhang, S. Liu, and H. Lan, ``On stability of switched homogeneous nonlinear systems,'' Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 414--430, 2007.
  • B. Mukhopadhyay and R. Bhattacharyya, ``Bifurcation analysis of an ecological food-chain model with switching predator,'' Applied Mathematics and Computation, vol. 201, no. 1-2, pp. 260--271, 2008.
  • M.-F. Danca, W. K. S. Tang, and G. Chen, ``A switching scheme for synthesizing attractors of dissipative chaotic systems,'' Applied Mathematics and Computation, vol. 201, no. 1-2, pp. 650--667, 2008.
  • F. Gao, S. Zhong, and X. Gao, ``Delay-dependent stability of a type of linear switching systems with discrete and distributed time delays,'' Applied Mathematics and Computation, vol. 196, no. 1, pp. 24--39, 2008.
  • Y. Zhang, X. Liu, H. Zhu, and S. Zhong, ``Stability analysis and control synthesis for a class of switched neutral systems,'' Applied Mathematics and Computation, vol. 190, no. 2, pp. 1258--1266, 2007.
  • S. Kim, S. A. Campbell, and X. Liu, ``Delay independent stability of linear switching systems with time delay,'' Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 785--801, 2008.
  • D. Liu, X. Liu, and S. Zhong, ``Delay-dependent robust stability and control synthesis for uncertain switched neutral systems with mixed delays,'' Applied Mathematics and Computation, vol. 202, no. 2, pp. 828--839, 2008.
  • Y.-F. Xie, W.-H. Gui, and Z.-H. Jiang, ``Delay-dependent stabilization of singular systems with multiple internal and external incommensurate constant point delays,'' International Journal of Control, Automation and Systems, vol. 6, no. 4, pp. 515--525, 2008.
  • W. Zhu, ``A sufficient condition for asymptotic stability of discrete-time interval system with delay,'' Discrete Dynamics in Nature and Society, vol. 2008, Article ID 591261, 7 pages, 2008.
  • M. De la Sen, ``Quadratic stability and stabilization of switched dynamic systems with uncommensurate internal point delays,'' Applied Mathematics and Computation, vol. 185, no. 1, pp. 508--526, 2007.
  • Q. Zhang, X. Wei, and J. Xu, ``On global exponential stability of discrete-time Hopfield neural networks with variable delays,'' Discrete Dynamics in Nature and Society, vol. 2007, Article ID 67675, 9 pages, 2007.
  • A. Bilbao-Guillerna, M. De la Sen, S. Alonso-Quesada, and A. Ibeas, ``A stable multimodel scheme control for the regulation of the transient behavior of a tunnel-diode trigger circuit,'' ISA Transactions, vol. 46, no. 3, pp. 313--326, 2007.
  • A. Ibeas and M. De la Sen, ``Robustly stable adaptive control of a tandem of master-slave robotic manipulators with force reflection by using a multiestimation scheme,'' IEEE Transactions on Systems, Man, and Cybernetics, Part B, vol. 36, no. 5, pp. 1162--1179, 2006.
  • A. Ibeas and M. De la Sen, ``A robustly stable multiestimation-based adaptive control scheme for robotic manipulators,'' Journal of Dynamic Systems, Measurement and Control, vol. 128, no. 2, pp. 414--421, 2006.
  • A. Bilbao-Guillerna, M. De la Sen, A. Ibeas, and S. Alonso-Quesada, ``Robustly stable multiestimation scheme for adaptive control and identification with model reduction issues,'' Discrete Dynamics in Nature and Society, vol. 2005, no. 1, pp. 31--67, 2005.
  • M. De la Sen and A. Ibeas, ``On the stability properties of linear dynamic time-varying unforced systems involving switches between parameterizations from topologic considerations via graph theory,'' Discrete Applied Mathematics, vol. 155, no. 1, pp. 7--25, 2007.
  • M. De la Sen, ``Sufficiency-type stability and stabilization criteria for linear time-invariant systems with constant point delays,'' Acta Applicandae Mathematicae, vol. 83, no. 3, pp. 235--256, 2004.
  • V. Ionescu, C. Oara, and M. Weiss, Generalized Riccati Theory and Robust Control. A Popov Function Approach, John Wiley & Sons, Chichester, UK, 1999.
  • S.-I. Niculescu, Delay Effects on Stability: A Robust Control Approach, vol. 269 of Lecture Notes in Control and Information Sciences, Springer, London, UK, 2001, Edited by M. Thoma, M. Morari.
  • C. Hou and S. S. Cheng, ``Asymptotic dichotomy in a class of fourth order nonlinear delay differential equations with damping,'' Abstract and Applied Analysis, vol. 2009, Article ID 484158, 7 pages, 2009.
  • X.-S. Yang, ``A remark on positive topological entropy of $N$-buffer switched flow networks,'' Discrete Dynamics in Nature and Society, vol. 2005, no. 2, pp. 93--99, 2005.
  • J. D. Meiss, Differential Dynamical Systems, vol. 14 of Mathematical Modeling and Computation, SIAM, Philadelphia, Pa, USA, 2007.
  • M. De la Sen and A. Ibeas, ``On the global asymptotic stability of switched linear time-varying systems with constant point delays,'' Discrete Dynamics in Nature and Society, vol. 2008, Article ID 231710, 31 pages, 2008.
  • M. De la Sen and A. Ibeas, ``Stability results for switched linear systems with constant discrete delays,'' Mathematical Problems in Engineering, vol. 2008, Article ID 543145, 28 pages, 2008.